Nursing Fundamentals and Clinical Practice: cram pack

Formula sheets, the key method steps for every topic and 18 practice problems, with full solutions at the back.

New problemsBack to the course

In the print window, choose “Save as PDF” to keep a copy on your device.

1Formulas and methods

Arterial blood gas interpretation

Normal ranges
pH 7.35–7.45, PaCO₂ 35–45 mmHg (4.7–6.0 kPa), HCO₃⁻ 22–26 mmol/L
ROME
Respiratory: PaCO₂ opposite to pH; Metabolic: HCO₃⁻ equal to pH
Winter’s formula
PaCO₂ = 1.5·HCO₃⁻ + 8 ± 2
Metabolic alkalosis
PaCO₂ ≈ 0.7·HCO₃⁻ + 21
Anion gap
AG = Na⁺ − (Cl⁻ + HCO₃⁻) ≈ 8–12
Albumin-corrected gap
AG + 2.5·(4.0 − alb g/dL) = AG + 0.25·(40 − alb g/L)
Delta ratio
(AG − 12)/(24 − HCO₃⁻)
P/F ratio
PaO₂/FiO₂
Alveolar gas equation
PAO₂ = FiO₂·(760 − 47) − PaCO₂/0.8
Serum osmolality
2·Na⁺ + glucose + urea (2·Na⁺ + glucose/18 + BUN/2.8)

Method

  1. Read the pH: below 7.35 is acidosis, above 7.45 alkalosis.
  2. Find the value that explains it: PaCO₂ moving opposite to the pH is respiratory, HCO₃⁻ moving with the pH is metabolic.
  3. Look at the other value: normal means uncompensated, abnormal in the compensating direction means partial compensation, and a normal pH with both abnormal means full compensation.
  4. In a metabolic acidosis, compare PaCO₂ with Winter’s formula, 1.5·HCO₃⁻ + 8 ± 2, and calculate the anion gap Na⁺ − (Cl⁻ + HCO₃⁻).
  5. Check a high anion gap with the delta ratio and, when albumin is low, with the corrected gap.

Clinical assessment scores

Glasgow Coma Scale
GCS = E (1–4) + V (1–5) + M (1–6) = 3–15
APGAR
5 signs × 0–2 = 0–10; 7–10 reassuring, 4–6 moderately abnormal, 0–3 low
Braden scale
5 × (1–4) + 1 × (1–3) = 6–23; ≤ 18 at risk
Morse fall scale
falls 25, diagnosis 15, aid 15/30, IV 20, gait 10/20, mental status 15
NEWS2 risk
0–4 low; single 3 low–medium; 5–6 medium; ≥ 7 high
Mean arterial pressure
MAP = (SBP + 2·DBP)/3 = DBP + PP/3
Pulse pressure and shock index
PP = SBP − DBP, SI = HR/SBP
Body mass index
BMI = kg/m² = 703·lb/in²

Method

  1. Find the score sheet that the question uses and its range (GCS 3–15, APGAR 0–10, Braden 6–23, Morse 0–125).
  2. Score every item separately, matching the description to its level.
  3. Add the item scores and check that the total lies inside the range.
  4. Apply the cut-offs: for NEWS2 also look for any single parameter scoring 3.
  5. For derived values use MAP = (SBP + 2·DBP)/3, PP = SBP − DBP, SI = HR/SBP and BMI = kg/m².

Enteral & parenteral nutrition calculations

Daily volume
mL = kcal / (kcal/mL)
Continuous feed
mL/h = daily volume / hours of feeding
Bolus feed
mL per feed = daily volume / number of feeds
Energy and protein delivered
kcal = mL × kcal/mL; g = L × g/L
Free water
mL = formula volume × water fraction
Ideal body weight (Devine)
men 50 + 2.3 × (in − 60); women 45.5 + 2.3 × (in − 60); 1 in = 2.54 cm
Body mass index
BMI = kg/m²
Parenteral nutrition
dextrose 3.4 kcal/g, amino acids 4 kcal/g, lipid 20% 2.0 kcal/mL, 10% 1.1 kcal/mL
Nitrogen
g N = g protein / 6.25
Glucose infusion rate
GIR = mg/(kg·min) = % × mL/h / (6 × kg)

Method

  1. Write down what is asked: a pump rate, a volume, kilocalories, grams of protein or water.
  2. Turn energy into volume with mL = kcal/(kcal/mL), and volume into protein with litres × g/L.
  3. Divide by the hours the feed actually runs for a rate, or by the number of feeds for a bolus.
  4. For needs, multiply kcal/kg or g/kg by the weight the rule names; find the ideal body weight with Devine: 50 or 45.5 + 2.3 × (inches − 60).
  5. For PN, find grams as % × mL/100, then use 3.4 kcal/g for dextrose, 4 kcal/g for amino acids and the stated kcal/mL for lipid.

ECG rhythm strip interpretation

Paper (25 mm/s, 10 mm/mV)
1 small box = 0.04 s, 1 large box = 0.20 s, 10 mm = 1 mV
Heart rate, regular rhythm
300 ÷ large boxes = 1500 ÷ small boxes = 60 ÷ RR (s)
Heart rate, irregular rhythm
QRS complexes in 6 s × 10
Normal PR interval
0.12–0.20 s
Normal QRS duration
< 0.12 s
QTc (Bazett)
QT/√RR
QTc (Fridericia)
QT/∛RR
QTc (Framingham)
QT + 154·(1 − RR)
Sinus rates
bradycardia < 60, normal 60–100, tachycardia > 100 /min
Escape rates
junctional 40–60, ventricular 20–40 /min
Fast rhythms
SVT 150–250 /min (narrow), VT > 100 /min (wide)

Method

  1. Rate: for a regular rhythm divide 300 by the large boxes or 1500 by the small boxes between two R waves; for an irregular rhythm count the QRS complexes in 6 seconds and multiply by 10.
  2. Rhythm: compare the R–R intervals. Equal is regular; a repeating pattern is regularly irregular; no pattern at all is irregularly irregular.
  3. P waves: is there an upright P wave in lead II before every QRS, all alike? Look for fibrillatory or sawtooth waves, inverted P waves and P waves without a QRS.
  4. PR interval: from the start of P to the start of the QRS, normally 0.12–0.20 s and constant. Watch whether it lengthens, stays fixed before a dropped beat, or varies at random.
  5. QRS duration: below 0.12 s is narrow; 0.12 s or more is wide. Then name the rhythm, and for the QT use QTc = QT/√RR (Bazett) with times in seconds.

Prioritization & delegation

Method

  1. Ask what will harm the patient soonest if nothing is done.
  2. Apply ABC (C-A-B in cardiac arrest), then Maslow: physiological needs before safety, safety before psychological needs.
  3. Compare the options: acute before chronic, unstable before stable, unexpected before expected, systemic before local, and check each finding against the patient’s baseline.
  4. Assess before you act unless it is an emergency; then choose the step the others depend on.
  5. For delegation, check the five rights: task, circumstance, person, directions and supervision. Assessment, teaching and evaluation stay with the RN.

Infection control & patient safety

Method

  1. Start with standard precautions for every patient: hand hygiene, PPE for the expected exposure, safe sharps.
  2. Add precautions by route: contact (gown, gloves), droplet (surgical mask), airborne (N95, negative-pressure room).
  3. Keep sterile items sterile: if in doubt, it is not sterile; replace, never wipe.
  4. Prevent harm in the environment: fall measures, restraints only as a last resort, RACE and PASS for fire.
  5. Check the rights of medication administration, two identifiers and extra safeguards for high-alert drugs; report errors and near misses.

Lab values & electrolytes

Method

  1. Compare the value with the laboratory’s own reference range, then with the patient’s baseline and trend.
  2. Check the sample: hemolysis, a delay, or blood drawn near an IV can give false results.
  3. Link the value to its typical signs and to the drugs and conditions that cause it.
  4. Look for interactions: low potassium or magnesium increases digoxin toxicity; dehydration raises lithium.
  5. Act on the patient: assess, hold a drug if the level is unsafe, read back critical values and inform the prescriber.

2Practice problems

1.Nursing fundamentalsMedium

Which measures help prevent constipation in hospital patients?

  1. ALimiting fluids and staying in bed to rest the bowel
  2. BHolding in the urge to open the bowels
  3. CAvoiding fruit and vegetables
  4. DAdequate fluids, dietary fibre and mobility
2.Nursing fundamentalsHard

While counting an apical pulse, the nurse finds the rhythm is irregularly irregular and the radial rate is lower than the apical rate. Which rhythm is most likely?

  1. ASinus bradycardia
  2. BAtrial fibrillation
  3. CSinus tachycardia
  4. DNormal sinus rhythm
3.Clinical nursingMedium

Why must a patient with a new coronary stent not stop their antiplatelet medicines without specialist advice?

  1. AStopping early greatly increases the risk of a clot forming in the stent
  2. BStopping causes severe low blood pressure
  3. CStopping causes immediate kidney failure
  4. DThe stent will dissolve if the drugs are stopped before the course ends
4.Clinical nursingHard

Which ECG change is classically associated with severe hyperkalaemia?

  1. AA shortened PR interval
  2. BST depression only
  3. CProminent U waves
  4. DTall, peaked T waves
5.Arterial blood gas interpretationMedium

A practice gas shows a metabolic acidosis with HCO₃⁻ 12 mmol/L. Use Winter’s formula to find the expected PaCO₂ (the centre of the range) in mmHg.

HCO₃⁻ 12 mmol/L
PaCO₂ = mmHg
6.Arterial blood gas interpretationHard

At sea level, a practice gas taken on 21% oxygen shows PaO₂ 58 mmHg (7.7 kPa) and PaCO₂ 53 mmHg (7.1 kPa). Use PAO₂ = FiO₂·(760 − 47) − PaCO₂/0.8 to find the A–a gradient.

FiO₂ 21%PaO₂ 58 mmHg (7.7 kPa)PaCO₂ 53 mmHg (7.1 kPa)
A–a gradient = mmHg
7.Clinical assessment scoresMedium
mildmoderatesevere

Practice exercise (made-up values, not clinical guidance). A practice patient after a head injury opens the eyes only to pressure (a painful stimulus), says inappropriate, random words and shows as the best motor response: withdraws the limb from pressure (normal flexion). Work out the GCS and classify the head injury by it. Click your answer.

  1. 1mild
  2. 2moderate
  3. 3severe
8.Clinical assessment scoresHard
3210123RR≤89–1112–2021–24≥25SpO₂≤9192–9394–95≥96air / O₂O₂airSBP≤9091–100101–110111–219≥220HR≤4041–5051–9091–110111–130≥131ACVPUAC, V, P, UT °C≤35.035.1–36.036.1–38.038.1–39.0≥39.1lowlow–mediummediumhigh

Practice exercise (made-up values, not clinical guidance). Use the NEWS2 chart (SpO₂ scale 1) for these observations: respiration rate 14/min, SpO₂ 99% on room air, blood pressure 112/68 mmHg, pulse 88/min, alert, temperature 36.1 °C. Which clinical risk group does the patient fall into? Click it.

RR 14SpO₂ 99%airSBP 112HR 88AT 36.1 °C
  1. 1low
  2. 2low–medium
  3. 3medium
  4. 4high
9.Enteral & parenteral nutrition calculationsMedium
189 cmmanIBW = ? kg

Practice exercise (made-up values, not clinical guidance). Use the Devine formula to find the ideal body weight IBW of a man who is 189 cm tall (1 in = 2.54 cm). Round to one decimal place.

189 cmman1 in = 2.54 cm
IBW = kg
10.Enteral & parenteral nutrition calculationsHard
24 hdextrose 15%1500 mLamino acids 4.25%1500 mLlipid 20%250 mL · 2 kcal/mLdextrose 3.4 kcal/gamino acids 4 kcal/gNPC = ? kcal

Practice exercise (made-up values, not clinical guidance). Over 24 hours a patient receives 1500 mL of parenteral nutrition with final concentrations of 15% dextrose and 4.25% amino acids, plus 250 mL of 20% lipid emulsion (2 kcal/mL). Find the non-protein energy NPC in kcal per day. Round to the nearest whole number.

1500 mLdextrose 15%amino acids 4.25%lipid 250 mL · 2 kcal/mL
NPC = kcal/day
11.ECG rhythm strip interpretationMedium
II25 mm/s · 10 mm/mV

This lead II strip shows sinus rhythm with one pause. Measure the pause, the R–R interval across it, in seconds.

lead II, 25 mm/s, 10 mm/mV1 small box = 0.04 s, 1 large box = 0.20 sstrip length 6 s
pause = s
12.ECG rhythm strip interpretationHard
II25 mm/s · 10 mm/mV

This lead II strip shows second-degree AV block type I (Wenckebach). Measure the PR interval of the last conducted beat before a non-conducted P wave (the longest PR), in seconds.

lead II, 25 mm/s, 10 mm/mV1 small box = 0.04 s, 1 large box = 0.20 sstrip length 6 s
longest PR = s
13.Prioritization & delegationMedium

A nurse finds a patient on the floor next to the bed. What is the first action?

  1. AHelp the patient straight back into bed with the help of a colleague
  2. BCall the patient’s family to explain what happened
  3. CAssess the patient for responsiveness and injury before moving them
  4. DComplete an incident report while the details are fresh
14.Prioritization & delegationHard

A patient after major surgery has a urine output of 15 mL/h for two hours, a heart rate of 115/min and cool hands. What should the nurse do first?

  1. AFlush the catheter and recheck the output tomorrow morning
  2. BEncourage the patient to drink more water and recheck later
  3. CWait another two hours to see whether the output improves
  4. DAssess for signs of shock, such as bleeding, and escalate
15.Infection control & patient safetyMedium

A nurse receives a needlestick injury from a patient known to have HIV. Why is it important to report it immediately?

  1. AReporting is only needed if the wound bleeds or is deep
  2. BReporting is only needed for injuries from IV needles
  3. CReporting can be done at any time within a month without changing the risk
  4. DPost-exposure prophylaxis works best when started within hours
16.Infection control & patient safetyHard

The laboratory reports that a blood sample labeled with one patient’s name has a blood group different from that patient’s previous result. What is the most likely problem and response?

  1. AA normal change in the patient’s blood group over the years since the last test
  2. BThe previous result was wrong, so it is deleted
  3. CA wrong-patient sample, so the test is repeated and the event reported
  4. DA laboratory machine fault, so no action is needed
17.Lab values & electrolytesMedium

A patient starts high-dose prednisone. Which laboratory change should the nurse expect?

  1. AA fall in serum sodium
  2. BA rise in serum potassium
  3. CA rise in blood glucose
  4. DA fall in the white cell count
18.Lab values & electrolytesHard

A patient on clozapine for 2 years has been stable. Which statement shows a need for further teaching?

  1. A"I can stop my blood tests since I feel well"
  2. B"I'll keep all my scheduled blood test visits"
  3. C"I'll tell other doctors that I take clozapine"
  4. D"I'll report a sore throat or fever at once"

3Solutions

1.Nursing fundamentals

Answer: D · Adequate fluids, dietary fibre and mobility

Why this is the answer

Fluids and fibre soften stools, and activity stimulates gut movement. Privacy and responding to the urge to defecate also help. Opioids and immobility increase the risk.

Answer

D · Adequate fluids, dietary fibre and mobility
2.Nursing fundamentals

Answer: B · Atrial fibrillation

Why this is the answer

Atrial fibrillation gives an irregularly irregular pulse, and some beats are too weak to be felt at the wrist, causing a pulse deficit. It should be reported and confirmed with an ECG.

Answer

B · Atrial fibrillation
3.Clinical nursing

Answer: A · Stopping early greatly increases the risk of a clot forming in the stent

Why this is the answer

Dual antiplatelet therapy prevents stent thrombosis while the stent becomes covered by the artery lining. Stopping early can cause a sudden myocardial infarction.

Answer

A · Stopping early greatly increases the risk of a clot forming in the stent
4.Clinical nursing

Answer: D · Tall, peaked T waves

Why this is the answer

Hyperkalaemia causes peaked T waves, then a widened QRS and possibly a sine-wave pattern and arrest. Hypokalaemia causes flat T waves and U waves.

Answer

D · Tall, peaked T waves
5.Arterial blood gas interpretation

Answer: PaCO₂ = 26 mmHg

Expected compensation: in metabolic acidosis Winter’s formula predicts PaCO₂ = 1.5·HCO₃⁻ + 8 ± 2 mmHg; a measured value above that range points to an additional respiratory acidosis, below it to an additional respiratory alkalosis. The anion gap AG = Na⁺ − (Cl⁻ + HCO₃⁻), normally about 8–12 mmol/L, separates high-gap from normal-gap metabolic acidosis; low albumin hides a high gap (add 2.5 per g/dL that albumin is below 4.0). The delta ratio (AG − 12)/(24 − HCO₃⁻) between about 0.8 and 2 fits a pure high-gap acidosis (some texts use 1 instead of 0.8), below that an added normal-gap acidosis, and above 2 an added metabolic alkalosis.

Winter’s formula

PaCO₂ = 1.5·12 + 8 = 26 mmHg
range: 24–28 mmHg

Answer

PaCO₂ = 26 mmHg
6.Arterial blood gas interpretation

Answer: A–a gradient = 25.48 mmHg

Derived values: calculated serum osmolality is 2·Na⁺ + glucose + urea with all values in mmol/L (2·Na⁺ + glucose/18 + BUN/2.8 with glucose and BUN in mg/dL); normal is about 275–295 mOsm/kg. The P/F ratio is PaO₂ divided by FiO₂ as a fraction. The alveolar oxygen pressure is PAO₂ = FiO₂·(760 − 47) − PaCO₂/0.8 mmHg at sea level, and the A–a gradient is PAO₂ − PaO₂.

Alveolar oxygen

PAO₂ = 0.21·713 − 53/0.8 = 149.7 − 66.25 = 83.48 mmHg

Gradient

A–a = 83.48 − 58 = 25.48 mmHg

Answer

A–a gradient = 25.48 mmHg
7.Clinical assessment scores

Answer: moderate

Glasgow Coma Scale: add the best response in three areas. Eye opening E: 4 spontaneous, 3 to sound or speech, 2 to pressure, 1 none. Verbal V: 5 oriented, 4 confused, 3 inappropriate words, 2 incomprehensible sounds, 1 none. Motor M: 6 obeys commands, 5 localises, 4 normal flexion (withdraws), 3 abnormal flexion, 2 extension, 1 none. The total runs from 3 to 15. After a head injury, 13–15 is usually called mild, 9–12 moderate and 3–8 severe.

Score each area

E: opens the eyes only to pressure (a painful stimulus) → 2
V: says inappropriate, random words → 3
M: withdraws the limb from pressure (normal flexion) → 4

Add

GCS = 2 + 3 + 4 = 9

Severity

GCS 9 → moderate

Answer

moderate
8.Clinical assessment scores

Answer: low

NEWS2 (National Early Warning Score 2, Royal College of Physicians 2017): score each of the seven parameters with the chart (respiration rate, SpO₂ on scale 1, air or supplemental oxygen, systolic blood pressure, pulse, consciousness on the ACVPU scale and temperature) and add the scores. Clinical risk: 0–4 low; a score of 3 in any single parameter low–medium; 5–6 medium; 7 or more high. A total of 5 or more needs an urgent response.

Score each parameter

RR 14/min → 0
SpO₂ 99% → 0
on air → 0
SBP 112 mmHg → 0
HR 88/min → 0
alert (A) → 0
T 36.1 °C → 0

Total and red scores

NEWS2 = 0 + 0 + 0 + 0 + 0 + 0 + 0 = 0
No parameter scores 3.

Risk group

low

Answer

low
9.Enteral & parenteral nutrition calculations

Answer: IBW = 83.1 kg

Needs and free water: energy needs are often estimated as kcal/kg/day × weight and protein needs as g/kg/day × weight. A formula is only partly water, so its free water = volume × water fraction; water flushes make up the rest of the daily fluid goal. Ideal body weight (Devine): IBW = 50 kg + 2.3 kg for every inch over 5 feet (60 in) for men, and 45.5 kg + 2.3 kg per inch over 60 in for women; 1 in = 2.54 cm. The formula is meant for adults at least 152.4 cm (5 ft) tall. The numbers are for practice only; at the bedside always follow local protocols and have high-risk doses double-checked.

Height in inches

189 cm/2.54 = 74.41 in

Ideal body weight (Devine)

IBW = 50 + 2.3·(74.41 − 60) = 83.14 ≈ 83.1 kg

Answer

IBW = 83.1 kg
10.Enteral & parenteral nutrition calculations

Answer: NPC = 1265 kcal/day

Parenteral nutrition: dextrose provides 3.4 kcal/g, amino acids 4 kcal/g and lipid emulsion the kcal/mL stated (2 kcal/mL for 20%, 1.1 kcal/mL for 10%). Grams = % × mL/100. Non-protein kcal (NPC) = dextrose + lipid kcal; nitrogen = protein/6.25. The glucose infusion rate (GIR) in mg/kg/min = dextrose mg/(kg × minutes). The numbers are for practice only; at the bedside always follow local protocols and have high-risk doses double-checked.

Grams of dextrose and amino acids

dextrose: 15·1500/100 = 225 g
amino acids: 4.25·1500/100 = 63.75 g

Kilocalories per component

dextrose: 225·3.4 = 765 kcal
amino acids: 63.75·4 = 255 kcal
lipid: 250·2 = 500 kcal

Non-protein energy

NPC = 765 + 500 = 1265 kcal/day

Answer

NPC = 1265 kcal/day
11.ECG rhythm strip interpretation

Answer: pause = 2.16 s

Narrow-complex tachycardia and pauses: supraventricular tachycardia (SVT) is a regular tachycardia at about 150–250/min with narrow QRS complexes; the P waves are usually not visible because they are hidden in the QRS complex or the T wave. Sinus tachycardia in an adult at rest is usually below about 150/min and has a visible P wave before every QRS; atrial flutter with 2:1 conduction often runs at about 150/min and shows sawtooth waves. In sinus arrest the sinus node stops firing for a moment: a pause with no P wave and no QRS whose length is not a whole number of P–P cycles (a pause of exactly two or three cycles points to sinus exit block instead).

Measure

54 small boxes from R to R across the pause

Convert

pause = 54 × 0.04 s = 2.16 s

Compare with P–P

2.16 ÷ 0.96 ≈ 2.3 P–P cycles, not a whole number

Answer

pause = 2.16 s

No P wave appears in the pause, and the pause is not a whole number of P–P cycles: sinus arrest. A pause of exactly two or three cycles would point to sinus exit block.

12.ECG rhythm strip interpretation

Answer: longest PR = 0.36 s

AV blocks: march out the P waves and check which ones are followed by a QRS. First-degree: every P conducted, PR constant and above 0.20 s. Second-degree type I (Mobitz I, Wenckebach): the PR lengthens from beat to beat until one P wave is not conducted, then the cycle starts again (group beating). Second-degree type II (Mobitz II): the PR of the conducted beats stays constant, and P waves are suddenly not conducted; the QRS is often wide. Third-degree (complete) block: P waves and QRS complexes are each regular but independent, the PR varies at random and the atrial rate is faster than the escape rate (junctional 40–60/min with a narrow QRS, ventricular 20–40/min with a wide QRS). A 2:1 block cannot be called type I or type II from one strip.

March out the P waves

P–P = 0.92 s, regular; one P wave in every 4 is not conducted

PR in each group

PR₁ = 0.18 s, PR₂ = 0.30 s, PR₃ = 0.36 s

Answer

longest PR = 0.36 s

The biggest step in PR comes between the first and second beats of a group; later steps are smaller, which is why the R–R intervals shorten before the pause.

13.Prioritization & delegation

Answer: C · Assess the patient for responsiveness and injury before moving them

Why this is the answer

The nurse first checks responsiveness, breathing and injuries such as head trauma or a hip fracture. Only then is the patient moved safely, with help. The provider is informed, and the report is completed afterwards.

Answer

C · Assess the patient for responsiveness and injury before moving them
14.Prioritization & delegation

Answer: D · Assess for signs of shock, such as bleeding, and escalate

Why this is the answer

These signs together suggest hypovolemia or shock. The nurse assesses the whole patient, looks for bleeding and escalates. A catheter problem should be ruled out, but it should not delay recognition of shock.

Answer

D · Assess for signs of shock, such as bleeding, and escalate
15.Infection control & patient safety

Answer: D · Post-exposure prophylaxis works best when started within hours

Why this is the answer

After washing the wound with soap and water, the nurse reports at once so the exposure can be assessed. HIV post-exposure prophylaxis should start as soon as possible, ideally within hours and no later than 72 hours.

Answer

D · Post-exposure prophylaxis works best when started within hours
16.Infection control & patient safety

Answer: C · A wrong-patient sample, so the test is repeated and the event reported

Why this is the answer

A different blood group strongly suggests the sample came from another patient. A new sample is taken with careful bedside identification and labeling, and the event is reported as a serious near miss.

Answer

C · A wrong-patient sample, so the test is repeated and the event reported
17.Lab values & electrolytes

Answer: C · A rise in blood glucose

Why this is the answer

Glucocorticoids raise blood glucose by increasing glucose production and reducing insulin sensitivity. They also tend to lower potassium, retain sodium and raise the white cell count by releasing neutrophils into the blood.Checked against: Blood Glucose Test · MedlinePlus (NIH) (2024)

Answer

C · A rise in blood glucose
18.Lab values & electrolytes

Answer: A · "I can stop my blood tests since I feel well"

Why this is the answer

Clozapine requires ongoing ANC monitoring according to the schedule, because severe neutropenia can occur without warning. The patient must keep blood test appointments and report signs of infection at once.

Answer

A · "I can stop my blood tests since I feel well"

ExamProblems · examproblems.com/courses/nursing-fundamentals